PDA

View Full Version : Anafaril so far



Barnabas75
01-03-17, 23:04
So far had a bit of a dry mouth but only in the mornings. Felt a bit drunk and unsteady on my feet but nothing to serious. Had some blurred vision but nothing to serious. Feel more tired than normal but nothing to serious. Its only been 3 days at 35 mg so maybe that is why side effects are not hectic. I am meant to go up to 75mg on the fifth day. I am on day 3. At the moment I am feeling quite positive about this. Hopefully I am not speaking to soon. Surprised this med is not used more often. Definitely have less anxiety and no panic attacks. Early days yet but tust thought I would report on how its gone so far in cas others are considering it. I am wondering if I should take this med at noght because of the tiredness. The Doctor said it was up to what was comfortable for me as long as I stuck to whatever schedule I choose. I know not many people are on this med but in case some are, what times do you find it best to take it?

panic_down_under
02-03-17, 12:04
Surprised this med is not used more often.

It is partly because SSRIs are considered safer in *overdose, but mostly because most GPs and even many psychiatrists have little experience of older antidepressants these days.


* most antidepressant overdoses are accidental, not deliberate

The TCAs are much underutilized meds, imho. They are often more effective than SSRIs, are less prone to poop-out and generally produce less severe initial side-effects and withdrawal symptoms.

The same is true of the even older MAOIs which could/should be due for a revival now that modern food processing techniques have greatly reduced the need for a restricted diet (adding a small dose of a noradrenaline reuptake inhibitor such as nortriptyline or reboxetine would remove nearly all food restrictions), but which almost certainly won't become popular again because being long out of patent and thus cheap as chips there is no incentive to promote them. Pity, because many, perhaps most, older psychiatrists who practiced through the MAOI, TCA and SSRI/SNRI eras would choose tranylcypromine (Parnate) if they personally needed an antidepressant. TCAs, mostly Anafranil, would be their second choice.

Barnabas75
02-03-17, 23:34
Thanks PDU. I moved up to 75mgs today which I know is still a low dose but have had practically no side effects. Except a little sleepy. In your opinion should they rather be taken at night? The Doctor seemed to have no proplem with it. Compared to ssris this is a walk in the park.

panic_down_under
03-03-17, 01:01
I moved up to 75mgs today which I know is still a low dose but have had practically no side effects. Except a little sleepy.

Anafranil is a fairly strong antihistamine so will produce some sedation. This does diminish a little over time, but probably won't completely go away. The TCA I take is still sedating after nearly 21 years, although admittedly I am on a very high dose and it is a more potent antihistamine than Anafranil.

It is still early days so you may yet experience some other side-effects. They are usually milder than those from SSRIs, however, as with everything about antidepressants, YMMV.


In your opinion should they rather be taken at night?

When taken for more than a week Anafranil plasma levels stabilize to a steady-state and then don't vary much across 24 hours so it probably won't make much difference, but give it a try anyway. The important thing is to pick a time of day when you can take it consistently.

maria1111
24-03-19, 08:39
Anafranil is a fairly strong antihistamine so will produce some sedation. This does diminish a little over time, but probably won't completely go away. The TCA I take is still sedating after nearly 21 years, although admittedly I am on a very high dose and it is a more potent antihistamine than Anafranil.

It is still early days so you may yet experience some other side-effects. They are usually milder than those from SSRIs, however, as with everything about antidepressants, YMMV.

When taken for more than a week Anafranil plasma levels stabilize to a steady-state and then don't vary much across 24 hours so it probably won't make much difference, but give it a try anyway. The important thing is to pick a time of day when you can take it consistently.

You seem very knowledgeable. I hope you have time to answer my question. Iím 10 days in on Anafranil. Iím shaking a lot and my anxiety has increased? Is this normal. I moved up to 150 mg 3 days ago.

karenp
01-04-19, 15:34
Hi, did you stick this meds out as I am interested in perhaps giving it a try? Nothing else has really helped so far.